I had a scare this week when I woke up with my left leg bright red from ankle to halfway up the shin. The ankle hurt so much it had awakened me, and the whole area was quite hot and painful to touch. The first thing I thought of was that it might be a rash from Lamictal. I didn't remember the symptoms, didn't even look them up. Frankly, I was in a panic, and took myself off to the ER. It turned out to be cellulitis, which is a serious skin infection... but because of this experience, this week I'm reminding you about the dangerous Lamictal rashes.
Lamictal - generic lamotrigine - a drug which is prescribed to treat epilepsy and as a mood stabilizer for bipolar disorder - can cause serious, even life-threatening rashes. The black box warning sent to doctors is written in complex medical language. Here is the plain English version of the Lamictal rash warning.
This condition can cause serious complications or even endanger the patient's life, so it's important to know the symptoms. Lamictal isn't the only medication that can cause the dangerous Stevens-Johnson Syndrome - see SJS from About Pediatrics for more information.
Top 10 Skin Myths How do you know the information and advice you get about your skin is true? Start with this article, which debunks some of the the most persistent myths out there. More>
Learn a New Hobby Are you thinking about taking up a new hobby? From chess to painting to birdwatching, this comprehensive list provides a wide variety of options, to suit all sorts of interests. More>